Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 55, NWS Springfield, MO

June 27, 2015Cedar County, Missouri

NWS Springfield, MO issued this river flood warning at Jun 27, 2015, 12:40 PM CDT for Cedar County, Missouri. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Jun 27, 2015, 12:40 PM CDT (17:40 UTC)
Expired
Jun 28, 2015, 7:00 PM CDT
In force
30 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Cedar County, MO

The radar

The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sac River near Caplinger Mills (CMZM7). The gauge peaked at 18.12 ft at Jun 26, 2015, 3:00 PM CDT.

actionminormoderate10152006/2706/2806/2906/30
Action stage
14 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WGUS43 KSGF 271740
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1240 PM CDT SAT JUN 27 2015

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Sac River near Caplinger Mills affecting Cedar County.
   
.Recent heavy rainfall will cause river levels to rise above flood
stage. Campers and other interests along or near thIS river should 
pay close attention to river levels and seek higher ground if
flooding is observed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC039-280540-
/O.NEW.KSGF.FL.W.0055.150627T1740Z-150629T0000Z/
/CMZM7.1.ER.150627T1724Z.150627T1800Z.150628T0000Z.NO/
1240 PM CDT SAT JUN 27 2015

* From this afternoon...until further notice.
...For the Sac River near Caplinger Mills...
* At11:45 AM Saturday The stage was 15.9 feet. 
* Flood stage is 16.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by this afternoon 
  and continue to rise to near 16.1 feet by this afternoon. The river
  will fall below flood stage by this evening.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site.  The
  campground at Caplinger Mills floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Sac River Basin
  Caplinger Mills  16  15.9 Sat 12 PM  14.9  12.2  12.7


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
 

$$
2 follow-up statements
743 
WGUS83 KSGF 272131
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
431 PM CDT SAT JUN 27 2015

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County 
  Sac River near Caplinger Mills affecting Cedar County 
  Little Osage River near Horton affecting Vernon County 
  Osage River near Schell City affecting Bates and Vernon Counties 
   
.Recent heavy rainfall has caused river levels to rise above flood
stage. Campers and other interests along or near these rivers should
pay close attention to river levels and seek higher ground if
flooding is observed. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-281231-
/O.CON.KSGF.FL.W.0051.000000T0000Z-150630T0036Z/
/HTNM7.1.ER.150626T1810Z.150628T0000Z.150629T0036Z.NO/
431 PM CDT SAT JUN 27 2015

...For the The Little Osage River near Horton...
 * At  3:45 PM Saturday The stage was 43.5 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 43.6 feet by this
  evening.  The river will fall below flood stage tomorrow evening.
* Impact...At 45.0 feet...Moderate flooding begins at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Little Osage River Basin
  Horton           41  43.5 Sat 04 PM  42.8  39.2  30.6


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$

MOC217-281231-
/O.EXT.KSGF.FL.W.0053.000000T0000Z-150630T1724Z/
/NVDM7.1.ER.150627T0133Z.150628T0600Z.150629T1724Z.NO/
431 PM CDT SAT JUN 27 2015

...For the Marmaton River near Nevada...
* At  3:45 PM Saturday The stage was 22.1 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.1 feet by 
  tomorrow morning.  The river will fall below flood stage Monday 
  early afternoon.
* Impact...At 22.0 feet...Flood waters impact the county road west of 
  Nevada at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Marmaton River Basin
  Nevada           20  22.1 Sat 04 PM  22.1  20.9  14.9


&&


LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

 
$$

MOC013-217-281231-
/O.CON.KSGF.FL.W.0052.000000T0000Z-150630T2120Z/
/SCZM7.1.ER.150628T0000Z.150629T0600Z.150629T2120Z.NO/
431 PM CDT SAT JUN 27 2015

...For the The Osage River near Schell City...
 * At  3:45 PM Saturday The stage was 29.8 feet. 
* Flood stage is 30.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by this evening and continue to 
  rise to near 30.5 feet by Monday morning.  The river will fall 
  below flood stage by Monday afternoon.
* Impact...At 31.0 feet...Flood waters impact low lying areas west of 
  Schell City.  County roads west and north of Route M become 
  flooded. The Four River Conservation Area 10 miles west of Schell 
  City floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Osage River Basin
  Schell City      30  29.8 Sat 04 PM  30.2  30.5  27.1


&&


LAT...LON 3803 9416 3799 9406 3806 9406 3807 9415
 
$$

MOC039-281231-
/O.EXT.KSGF.FL.W.0055.000000T0000Z-150629T0215Z/
/CMZM7.1.ER.150627T1719Z.150628T0000Z.150628T0215Z.NO/
431 PM CDT SAT JUN 27 2015

...For the Sac River near Caplinger Mills...
* At  3:45 PM Saturday The stage was 16.2 feet. 
* Flood stage is 16.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.3 feet by this
  evening.  The river will fall below flood stage tonight.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site.  The
  campground at Caplinger Mills floods.

&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Sac River Basin
  Caplinger Mills  16  16.2 Sat 04 PM  15.1  12.2  12.7


&&

LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377


$$

Frye
098 
WGUS83 KSGF 280250
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 PM CDT SAT JUN 27 2015

 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Sac River near Caplinger Mills affecting Cedar County
   
.Recent heavy rainfall has caused elevated river levels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC039-280320-
/O.CAN.KSGF.FL.W.0055.000000T0000Z-150629T0215Z/
/CMZM7.1.ER.150627T1719Z.150627T1945Z.150627T2156Z.NO/
950 PM CDT SAT JUN 27 2015

The Flood Warning has been cancelled for  The Sac River near 
Caplinger Mills.* At  8:46 PM Saturday The stage was 14.0 feet. 
* Flood stage is 16.0 feet. 
* Forecast...The river will continue to fall to 11.3 feet by Monday 
  morning.


&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Sac River Basin
  Caplinger Mills  16  14.0 Sat 09 PM  11.3  11.7  13.3


&&

LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 
$$

Frye

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jun 27, 6:13 AM CDT, 6 hours 27 minutes earlier.

Area forecast discussion, Jun 27, 6:13 AM CDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 AM CDT Sat Jun 27 2015

.SHORT TERM...(Today and Tonight)
Issued at 303 AM CDT SAT JUN 27 2015

The latest infrared satellite imagery shows a slow westward
expansion of patchy stratus / fog along and south of the Ozark
Plateau this morning behind the exiting cold front which has now
made its way into central Arkansas and Tennessee. Temperatures have
fallen into the mid and upper 60s and were within a few degrees of
the dewpoint. So far wind speeds have been high enough to keep
the lower levels mixed and limit fog development, but wind speeds
have shown a slowing trend, so will probably need to add fog to
the grids/forecast for the early morning.

The main change to the forecast today will be to add isolated
storms to our eastern counties as a shortwave trough shifts
southward around the back side of the Great Lakes upper low during
maximum heating, potentially sparking a few storms, mainly mid to
late afternoon. Limited moisture should keep storm coverage
isolated at best.

.LONG TERM...(Sunday through Friday)
Issued at 303 AM CDT SAT JUN 27 2015

It still looks like this could be an increasingly active period
with intermittent fast-moving clipper systems dropping
southeastward in northwest flow aloft. The first system still
looks on track for Sunday night/Monday time frame. Winds shift from
northerly to southwesterly on Sunday ahead of the system, with
some gusts around 20 mph possible during the afternoon. Will start
slight precip chances over our northern counties Sunday afternoon
and spread southward across the rest of the forecast area Sunday
night. SPC continues to carry a marginal risk for severe storms,
mainly straight line winds.

The next systems are expected from Wednesday and Friday. Will not
get too cute with the timing this far out and carry chance pops
each day. Temperatures will be near normal through mid/late week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 600 AM CDT SAT JUN 27 2015

Patchy fog with IFR/local LIFR visibilities has developed early
this morning across southern Missouri. Outside of the fog, areas
of IFR ceilings are also present. The low clouds and fog will burn
off by mid-morning with VFR then expected into this evening.
Surface winds will be out of the north today and will become light
and variable this evening. We will have to watch for more light
fog potential late tonight.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Terry
LONG TERM...Terry
AVIATION...Schaumann
Hazardous weather outlook, Jun 27, 9:04 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
904 AM CDT SAT JUN 27 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281415-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
904 AM CDT SAT JUN 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

LIMITED LIGHTNING RISK.

DISCUSSION...

ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON...MAINLY EAST OF HIGHWAY 65...AS AN UPPER LEVEL
DISTURBANCE MOVES ACROSS THE MID MISSISSIPPI VALLEY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT AND MONDAY AS A STORM
SYSTEM TRACKS FROM THE NORTHERN PLAINS TO THE OZARKS.

ADDITIONAL STORM DEVELOPMENT WILL BE POSSIBLE WEDNESDAY THROUGH
FRIDAY AS ADDITIONAL DISTURBANCES MOVE ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

RUNNELS

In the hours before

Local storm report, Jun 27, 7:36 AM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
736 AM CDT SAT JUN 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     TSTM WND DMG     CLIMAX SPRINGS          38.10N 93.05W
06/26/2015                   CAMDEN             MO   PUBLIC

            TREE BLOWN DOWN HIGHWAY 7 - TIME ESTIMATED. REPORTED BY
            VOLUNTEER WEATHER OBSERVER BEN402.

&&

MTERRY
Local storm report, Jun 27, 9:26 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
926 AM CDT SAT JUN 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      3 WNW FORT SCOTT        37.86N 94.76W
06/26/2015                   BOURBON            KS   EMERGENCY MNGR

            WATER FLOWING OVER HIGHWAY 7 ONE QUARTER OF A MILE NORTH
            OF HIGHWAY 54.

&&

RABERDING

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.